Alert archive / Florida / Special Weather Statements in 2025
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 22, 2025, 12:21 PM EDT for Okeechobee County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2025, 12:21 PM EDT (16:21 UTC)
- Expired
- Aug 22, 2025, 12:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.00 in
- Wind
- 50
County Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 103 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 4.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 406 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
075
WWUS82 KMLB 221621
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
1221 PM EDT Fri Aug 22 2025
FLZ058-259-264-221645-
Okeechobee FL-Inland St. Lucie FL-Inland Martin FL-
1221 PM EDT Fri Aug 22 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ST. LUCIE...
SOUTHEASTERN OKEECHOBEE AND NORTHWESTERN MARTIN COUNTIES THROUGH 1245
PM EDT...
At 1220 PM EDT, Doppler radar was tracking a strong thunderstorm near
Buckhead Ridge, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Treasure Island, Okeechobee, Four Seasons Estates, Taylor Creek, and
Okee Tantie Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.
&&
LAT...LON 2716 8071 2721 8079 2720 8083 2714 8087
2717 8088 2717 8091 2719 8091 2720 8094
2722 8095 2722 8097 2723 8099 2725 8098
2727 8100 2745 8075 2712 8056 2711 8066
TIME...MOT...LOC 1620Z 247DEG 18KT 2720 8088
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
HaleyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 22, 6:04 AM EDT, 6 hours 17 minutes earlier. Its key messages:
- Issued at 304 AM EDT Fri Aug 22 2025
- A HIGH Risk of deadly rip currents and rough surf will persist at area beaches today and into this weekend. Do not enter the Ocean!
- Offshore flow and a moist airmass will lead to higher shower and storm chances (~70-80%) during the afternoon and early evening hours today and into the weekend.
- Poor boating conditions will linger over the gulf stream waters today and Saturday, with hazardous conditions near inlets during the outgoing tide.
Area forecast discussion, Aug 22, 6:04 AM EDT, 6 hours 17 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 604 AM EDT Fri Aug 22 2025 ...New AVIATION... .KEY MESSAGES... Issued at 304 AM EDT Fri Aug 22 2025 - A HIGH Risk of deadly rip currents and rough surf will persist at area beaches today and into this weekend. Do not enter the Ocean! - Offshore flow and a moist airmass will lead to higher shower and storm chances (~70-80%) during the afternoon and early evening hours today and into the weekend. - Poor boating conditions will linger over the gulf stream waters today and Saturday, with hazardous conditions near inlets during the outgoing tide. && .PREVIOUS DISCUSSION... Issued at 304 AM EDT Fri Aug 22 2025 Today-Sunday...A wetter pattern will continue today and into the weekend as a weak front pushes southward and eventually stalls across north Florida into the weekend. This will keep the Atlantic ridge axis south of the area, with an offshore (W/SW) flow persisting across east central Florida. The front will also focus a moist airmass across the region, with PW values 2.0-2.3 inches. Scattered to numerous showers and storms will develop and push eastward across east central Florida and offshore each afternoon and evening. Rain chances remain high, up to 70-80 percent today and around 70 percent Saturday and Sunday. Similar to yesterday, some lingering pockets of drier air aloft may still lead to some stronger storms each day, producing frequent lightning strikes, strong wind gusts to 45-55 mph, and heavy downpours. However, a very low threat will exist for a severe storm or two, producing localized damaging wind gusts to 60 mph. Also, can't completely rule out a funnel cloud or brief tornado with any storms that can interact or develop along the stalled sea breeze near the coast, mainly south of the Cape this afternoon. Locally heavy rainfall of 1-3 inches will occur with any heavier showers/storms. Repeated rounds of heavier rainfall into the weekend could increase the threat of mostly minor flooding issues. A Marginal Risk of excessive rainfall exists near to NW of the I-4 corridor on Saturday and north of Treasure Coast and Okeechobee County Sunday. Higher coverage of showers and storms and cloud cover should limit highs to near normal values in the low 90s most locations, but could still see a few spots along the coast reach the mid 90s this afternoon. Humid conditions will still lead to peak heat index values around 102-107 degrees each afternoon, before convection/cloud cover increases across the area. Monday-Thursday...Stalled front will linger across north Florida early this week and potentially shift southward into central Florida into the middle of next week. This will continue above normal rain chances across the region, with PoPs as high as 60-70%. An offshore flow will continue to transport scattered to numerous showers and storms across east central Florida and offshore each afternoon and evening early in the week. However, steering winds then weaken as front is forecast to move into the area, giving the sea breeze a better chance to move inland each afternoon and focusing greatest coverage of showers and storms inland. A few stronger storms will continue to be possible each day. Highs remain near to slightly above normal, mostly in the low 90s, but may see mid 90s inland on Tuesday. Peak heat index values will still continue to range from 102-107 degrees through at least early next week. && .MARINE... Issued at 304 AM EDT Fri Aug 22 2025 Today-Sunday...Poor boating conditions will persist across the gulf stream waters today and into the weekend for lingering seas up to 6 feet. Otherwise, seas will range from 3-5 feet closer to the coast. However, long (11-13 sec) period swells will also lead to hazardous boating conditions at inlets during the outgoing tides today and through the weekend. A weak front moving southward and stalling across north Florida will maintain offshore winds out of the west-southwest for much of the period, but may become more variable into this afternoon as the east coast sea breeze tries to form. Wind speeds forecast to remain below 15 knots. However, a wet pattern will persist, with scattered to numerous showers and storms pushing eastward and offshore each afternoon and evening. Some stronger storms will be possible each day, producing frequent lightning strikes and gusty winds near or in excess of 34 knots. Monday-Tuesday...W/SW winds (speeds remaining below 15 knots) will continue across the waters into early next week, with scattered to numerous offshore moving showers and storms (some strong) still occurring each afternoon and evening. Seas will slowly decrease from 3-5 feet Monday to 2-4 feet Tuesday afternoon. && .AVIATION... (12Z TAFs) Issued at 604 AM EDT Fri Aug 22 2025 The signs of an active day underway on the Nature Coast where showers/storms are making their way off the Gulf. Handled with VCSH at LEE to start. Elsewhere, VCTS will kick off after midday through early evening. TEMPOs were required with overall coverage expected from 60-80%, including at MCO (18-21Z peak timing). Activity will move west to east, and there remains a low threat of 35+KT gusts. Prevailing winds remain SW/W 5-12 KT, except along the pinned sea breeze which has the best chance of reaching VRB/FPR/SUA. && .PRELIMINARY POINT TEMPS/POPS... DAB 90 75 89 75 / 80 50 70 40 MCO 93 76 91 76 / 80 40 70 30 MLB 93 76 92 76 / 70 40 70 40 VRB 94 74 93 74 / 70 40 70 40 LEE 88 76 88 76 / 80 50 70 40 SFB 91 76 90 76 / 80 40 70 30 ORL 91 76 90 76 / 80 40 70 30 FPR 94 73 93 73 / 70 40 70 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && DISCUSSION...Weitlich AVIATION...Heil
In the hours before
Special weather statement, Aug 22, 12:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1221 PM EDT Fri Aug 22 2025
FLZ058-259-264-221645-
Okeechobee FL-Inland St. Lucie FL-Inland Martin FL-
1221 PM EDT Fri Aug 22 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ST. LUCIE...
SOUTHEASTERN OKEECHOBEE AND NORTHWESTERN MARTIN COUNTIES THROUGH 1245
PM EDT...
At 1220 PM EDT, Doppler radar was tracking a strong thunderstorm near
Buckhead Ridge, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Treasure Island, Okeechobee, Four Seasons Estates, Taylor Creek, and
Okee Tantie Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.
&&
LAT...LON 2716 8071 2721 8079 2720 8083 2714 8087
2717 8088 2717 8091 2719 8091 2720 8094
2722 8095 2722 8097 2723 8099 2725 8098
2727 8100 2745 8075 2712 8056 2711 8066
TIME...MOT...LOC 1620Z 247DEG 18KT 2720 8088
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HaleyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 12:54 PM EDT | Special Weather Statement | MLB | Brevard | 36 min |
| Aug 22, 12:57 PM EDT | Special Marine Warning | MLB | 63 min | |
| Aug 22, 1:29 PM EDT | Special Marine Warning | MLB | 61 min | |
| Aug 22, 1:33 PM EDT | Special Marine Warning | MLB | 57 min | |
| Aug 22, 2:20 PM EDT | Special Marine Warning | MLB | 35 min | |
| Aug 22, 3:28 PM EDT | Special Marine Warning | MLB | 62 min |
Nearby
Special Weather Statements in Florida, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.